Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

June 19, 2021Brown County, Calumet County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jun 19, 2021, 7:10 AM CDT for Brown County, Calumet County, Manitowoc County, Wisconsin. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2021, 7:10 AM CDT (12:10 UTC)
Expired
Jun 19, 2021, 8:00 AM CDT
In force
50 min
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 42 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 0.2 hours before the alert went out and 347 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2021-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2021-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
-377 J/kg
Mixed-layer LCL
1271 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

072 
WWUS83 KGRB 191210
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
710 AM CDT Sat Jun 19 2021
 
WIZ038>040-048>050-191300-
Calumet WI-Kewaunee WI-Outagamie WI-Winnebago WI-Manitowoc WI-
Brown WI-
710 AM CDT Sat Jun 19 2021

...SPECIAL WEATHER STATEMENT...

At 708 AM CDT, Doppler radar was tracking a cluster of strong 
thunderstorms over east-central Wisconsin from Green Bay to 
Appleton eastward to Lake Michigan. Movement was east at 50 mph.

Half inch hail will be possible with these storms.

Locations impacted include...
Green Bay, Manitowoc, Kewaunee, Kaukauna, Little Chute, Kimberly,
Chilton, Brillion, Denmark and Cleveland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4453 8821 4449 8743 4433 8748 4418 8745
      4407 8759 4390 8769 4389 8816 4394 8816
      4394 8840 4389 8840 4389 8849
TIME...MOT...LOC 1208Z 273DEG 41KT 4447 8815 4392 8842 

$$

Cooley

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 19, 6:43 AM CDT, 27 minutes earlier.

Area forecast discussion, Jun 19, 6:43 AM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
643 AM CDT Sat Jun 19 2021

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Sunday
Issued at 301 AM CDT Sat Jun 19 2021

The main concern in the short-term portion of the forecast will be
increasing chances for showers and thunderstorms for Sunday.

Today and tonight: Any lingering showers/isolated thunderstorm
and cloud cover associated with the passing shortwave, will
quickly exit off to the east of the area this morning. High
pressure is expected to quickly build in from the northwest and
become centered overhead this afternoon into tonight. This will
allow for calm winds and mostly clear skies across northeast
Wisconsin. Most locations will see high temperatures in the mid to
upper 70s to around 80. Overnight lows are forecast to range from
the mid and upper 40s north to the mid and upper 50s south.

Sunday: The aforementioned high pressure center is expected to shift
east of the area late Sunday morning into the afternoon. As this
happens, southerly winds are expected to increase as a low pressure
system approaches from the northern Plains. The low is expected to
steadily deepen as an extensive upper-level trough axis digs into
the Upper Midwest. There are some differences in the model solutions
as to how strong the surface low is and exactly where the low will
trek. The NAM has the low a bit stronger and takes the trek across
the southern WI/northern IL border. The GFS/Canadian/EC have the
surface low a bit weaker and less defined directly across northern
Wisconsin. Either way, deep layer moisture is expected to increase
across the entire state as warm air advection and moisture advection
increases. Isentropic upglide on the WAA will help to increase
precipitation coverage by late Sunday morning and especially into
Sunday afternoon from the southwest. The overall evolution is a
little murky as the meso models have two rounds of convection. The
first round is progged to develop over IA in the morning before
lifting northeast through souther WI. That area of convection could
impact east-central WI by early afternoon. Then it looks like there
would be a break ahead of the approaching cold front later in the
afternoon into the evening.

Shear values are expected to increase to around 30-40 kts, but
instability looks to be fairly meager with mid-level lapse rates
only on the order of 5.5 to 6 C/km through Sunday afternoon. It only
looks like around 400 J/kg of instability is being painted out
across the area, and that is close to the highest values from
guidance. This may be a result of limited recovery time between the
first round of convection and the second. Unless lapse rates steepen
and instability values increase due to a larger break in rounds of
precipitation, the risk of severe weather looks to be fairly low.
PWAT values are expected to increase to around 1 to 2 inches, so any
thunderstorms that do occur, would have the potential to produce
heavy rainfall. Most locations across northeast WI can expect
between 0.5 and 1.0 inches of much need rainfall from this system
through late Sunday night. High temperatures are forecast to be in
the 70s for much of the area.

.LONG TERM...Sunday Night Through Friday
Issued at 301 AM CDT Sat Jun 19 2021

The main story for the first half of next week to be a deep upper
trough that will dig across the Great Lakes region and usher in
much cooler air with temperatures bottoming out on Monday with
readings 10 to 20 degrees below normal. This trough departs at
mid-week as a weakening upper ridge moves across the central
CONUS. This will allow for temperatures to rebound back above
normal by next Thursday. There appears to be two good chances for
precipitation with the first chance coming Sunday/Sunday night
with the upper trough and the second chance coming late Thursday
into Friday morning with a cold front/shortwave trough.

Sunday night and Monday...
Showers and thunderstorms to be ongoing Sunday evening as a
surface low/cold front begin to pull east, while the trailing
upper trough arrives later Sunday night. As the better lift and
moisture gets shunted east during the night, expect precipitation
to become more scattered in nature. Anticipate a healthy rainfall
overall with totals from Sunday through Sunday night generally in
the three-quarters of an inch to a little over one inch. Min
temperatures to range from the middle to upper 40s far north-
central WI, to the upper 50s east-central WI. Models show
individual mid-level shortwaves moving through the upper trough on
Monday and the question is whether any precipitation will get
generated or simply bring a healthy dose of clouds. It appears
that any shower activity would be sporadic and may be nothing more
than sprinkles due to the dry air in place. The bottom line is
that the vast majority of northeast WI will be dry on Monday with
max temperatures in the upper 50s north, middle 60s to around 70
degrees east-central WI.

Monday night and Tuesday...
The exit of the shortwave and loss of daytime heating should allow
for quiet conditions Monday night. High pressure located to our
south over the mid-MS Valley will help bring mostly clear skies
and light winds to northeast WI. These conditions, when coupled
with a rather cool air mass overhead (8H temperatures of +2 to
+5C) will bring a cool night to the area. Min temperatures to
range from the middle to upper 30s north (patchy frost?), to the
upper 40s along Lake MI. Models hint at another shortwave to drop
southeast into the region on Tuesday and bring an increase in
clouds along with a slight chance of showers. Once again, most
locations will remain dry through the day. Max temperatures
Tuesday to reach the lower to middle 60s north, middle 60s to
around 70 degrees south.

Tuesday night and Wednesday...
Some of the showers could linger into Tuesday night, then the
process repeats itself on Wednesday as the last of the shortwaves
moves through the upper trough which will begin to shift east. A
more south-southwest flow at low-levels of the atmosphere will
begin to pull warmer air into WI on Wednesday which will bring max
temperatures up into the lower to middle 70s north-central WI,
mainly upper 70s over central/east-central WI.

Wednesday night and Thursday...
As the upper trough departs Wednesday night, a weakening upper
ridge will move across the central CONUS allowing for a modest
zonal flow to develop over the western Great Lakes. Models are
still getting a handle on the movement of the next cold front/
shortwave trough on Thursday. The ECMWF has sped up this system
and is now closer to the GFS solution. Therefore, have increased
the chance of precipitation a bit from the previous forecast. Max
temperatures by Thursday will jump above normal with readings in
the upper 70s to around 80 degrees north/near Lake MI, lower to
middle 80s elsewhere.

Thursday night and Friday...
Precipitation chances would then increase for Thursday night into
early Friday as the cold front/shortwave trough sweep east into
the Great Lakes region. Much too early for specifics yet on
severe potential, but any rain would be beneficial, especially
over east-central WI where drought conditions still exist. Max
temperatures on Friday to range from the upper 70s to around 80
degrees north/lakeside, lower to middle 80s central/east-central
WI.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 643 AM CDT Sat Jun 19 2021

As a potent shortwave exits the area this morning, expected the
showers and thunderstorms to end from west to east. Some of the
remaining thunderstorms may produce small hail and heavy rain at
the ATW/GRB/MTW TAF sites. This may result in MVFR conditions at
times early in the TAF period. Otherwise, high pressure will build
across northeast Wisconsin through the day into tonight, bringing
VFR conditions with light winds.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Cooley
LONG TERM......Kallas
AVIATION.......Cooley
Hazardous weather outlook, Jun 19, 6:44 AM CDT, 26 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
644 AM CDT Sat Jun 19 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201145-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
644 AM CDT Sat Jun 19 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Thunderstorms are expected through mid morning. Some of the
thunderstorms may produce small hail and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorms are likely Sunday afternoon into Sunday night. Some
of the thunderstorms may become strong with small hail and gusty
winds possible.

There will be another chance of thunderstorms late Thursday into
Thursday night. It is too early to determine if the storms will
be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be today or tonight.

LMZ521-522-541>543-201145-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
644 AM CDT Sat Jun 19 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Conditions hazardous to small craft are possible Sunday into
Monday on both the Lake and Bay.

There is a chance of thunderstorms Sunday into Sunday night and
again Thursday into Thursday night. Any storms that form will
pose a hazard to boaters.

Cooley/Kallas

In the hours before

Special weather statement, Jun 19, 6:35 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Green Bay WI
635 AM CDT Sat Jun 19 2021

WIZ022-039-040-048>050-191215-
Calumet WI-Kewaunee WI-Winnebago WI-Manitowoc WI-Door WI-Brown WI-
635 AM CDT Sat Jun 19 2021

...STRONG THUNDERSTORMS MOVING ACROSS EASTERN WISCONSIN...

At 634 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Oconto to near Green Bay to
Darboy to near Oshkosh. Movement was east at 50 mph.

Nickel size hail will be possible with these storms.

Locations impacted include...
Green Bay, Oshkosh, Manitowoc, Sturgeon Bay, Kewaunee, Bay Shore
Park, Chilton, Algoma, Brillion and Luxemburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Green Bay.

&&

LAT...LON 4403 8871 4424 8829 4424 8819 4434 8819
      4467 8793 4463 8793 4468 8781 4475 8775
      4480 8784 4476 8787 4476 8788 4482 8784
      4476 8776 4481 8769 4479 8724 4454 8741
      4433 8748 4422 8746 4417 8751 4392 8802
TIME...MOT...LOC 1134Z 279DEG 45KT 4477 8787 4456 8799 4425 8830 4409
8863

Kallas
Local storm report, Jun 19, 6:38 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
638 AM CDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 AM     HAIL             1 SE HORTONVILLE        44.32N 88.62W
06/19/2021  M0.50 INCH       OUTAGAMIE          WI   PUBLIC

&&

HYKIN
Local storm report, Jun 19, 6:42 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
642 AM CDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 AM     HAIL             KIMBERLY                44.28N 88.31W
06/19/2021  M0.75 INCH       OUTAGAMIE          WI   EMERGENCY MNGR

&&
Local storm report, Jun 19, 6:46 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
646 AM CDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     HAIL             MANITOWOC               44.08N 87.66W
06/19/2021  M0.50 INCH       MANITOWOC          WI   PUBLIC

            REPORT RELAYED VIA MANITOWOC COUNTY
            DISPATCH.

&&
Local storm report, Jun 19, 6:50 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
650 AM CDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 AM     HAIL             1 NE STOCKBRIDGE        44.07N 88.29W
06/19/2021  M0.75 INCH       CALUMET            WI   TRAINED SPOTTER

&&
Special weather statement, Jun 19, 7:10 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
710 AM CDT Sat Jun 19 2021

WIZ038>040-048>050-191300-
Calumet WI-Kewaunee WI-Outagamie WI-Winnebago WI-Manitowoc WI-
Brown WI-
710 AM CDT Sat Jun 19 2021

...SPECIAL WEATHER STATEMENT...

At 708 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over east-central Wisconsin from Green Bay to
Appleton eastward to Lake Michigan. Movement was east at 50 mph.

Half inch hail will be possible with these storms.

Locations impacted include...
Green Bay, Manitowoc, Kewaunee, Kaukauna, Little Chute, Kimberly,
Chilton, Brillion, Denmark and Cleveland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4453 8821 4449 8743 4433 8748 4418 8745
      4407 8759 4390 8769 4389 8816 4394 8816
      4394 8840 4389 8840 4389 8849
TIME...MOT...LOC 1208Z 273DEG 41KT 4447 8815 4392 8842

Cooley

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 4:31 AM CDTSpecial Weather StatementGRBOutagamie44 min
Jun 19, 4:43 AM CDTSpecial Weather StatementGRBShawano62 min
Jun 19, 5:33 AM CDTSpecial Weather StatementGRBCalumet, Winnebago57 min
Jun 19, 5:41 AM CDTSevere Thunderstorm WarningGRBCalumet, Winnebago49 min
Jun 19, 5:57 AM CDTSpecial Weather StatementGRBBrown48 min
Jun 19, 6:18 AM CDTSevere Thunderstorm WarningGRBManitowoc27 min
Jun 19, 6:31 AM CDTSpecial Marine WarningGRB44 min
Jun 19, 6:35 AM CDTSpecial Weather StatementGRBBrown, Calumet, Kewaunee, Manitowoc40 min
Jun 19, 7:52 AM CDTSpecial Marine WarningGRB36 min
Jun 19, 8:04 AM CDTSpecial Weather StatementGRBManitowoc56 min
Jun 19, 8:31 AM CDTSpecial Weather StatementGRBManitowoc44 min
Jun 19, 8:45 AM CDTSpecial Marine WarningGRB45 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.